Suicide by combined insulin and glipizide overdose in a non-insulin dependent diabetes mellitus physician

A case report

Nageshkumar G. Rao, Ritesh G. Menezes, K. R. Nagesh, Ganesh S. Kamath

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

A case of self-injected insulin intoxication with an oral hypoglycaemic agent glipizide overdose in a type-II/non-insulin dependent diabetes mellitus (NIDDM) individual, a physician by profession, is presented with a review of the literature. The case demonstrates the need for thorough scene investigation, perusal of clinical details and complete autopsy to certify the death caused by combined insulin and glipizide overdose, and the manner of death. A meticulous search in the English literature reveals that hardly any fatal cases of combined insulin and glipizide overdose have been reported, with almost no cases from India, thus making this case report relevant and unique.

Original languageEnglish
Pages (from-to)263-269
Number of pages7
JournalMedicine, Science and the Law
Volume46
Issue number3
Publication statusPublished - 01-07-2006
Externally publishedYes

Fingerprint

Glipizide
Suicide
Type 2 Diabetes Mellitus
suicide
chronic illness
physician
Insulin
death
Physicians
English literature
intoxication
Literature
profession
India
Hypoglycemic Agents
Autopsy

All Science Journal Classification (ASJC) codes

  • Issues, ethics and legal aspects
  • Health Policy
  • Law

Cite this

Rao, Nageshkumar G. ; Menezes, Ritesh G. ; Nagesh, K. R. ; Kamath, Ganesh S. / Suicide by combined insulin and glipizide overdose in a non-insulin dependent diabetes mellitus physician : A case report. In: Medicine, Science and the Law. 2006 ; Vol. 46, No. 3. pp. 263-269.
@article{94b688027ec5468e8760430bf1e6b017,
title = "Suicide by combined insulin and glipizide overdose in a non-insulin dependent diabetes mellitus physician: A case report",
abstract = "A case of self-injected insulin intoxication with an oral hypoglycaemic agent glipizide overdose in a type-II/non-insulin dependent diabetes mellitus (NIDDM) individual, a physician by profession, is presented with a review of the literature. The case demonstrates the need for thorough scene investigation, perusal of clinical details and complete autopsy to certify the death caused by combined insulin and glipizide overdose, and the manner of death. A meticulous search in the English literature reveals that hardly any fatal cases of combined insulin and glipizide overdose have been reported, with almost no cases from India, thus making this case report relevant and unique.",
author = "Rao, {Nageshkumar G.} and Menezes, {Ritesh G.} and Nagesh, {K. R.} and Kamath, {Ganesh S.}",
year = "2006",
month = "7",
day = "1",
language = "English",
volume = "46",
pages = "263--269",
journal = "Medicine, Science and the Law",
issn = "0025-8024",
publisher = "SAGE Publications Ltd",
number = "3",

}

Suicide by combined insulin and glipizide overdose in a non-insulin dependent diabetes mellitus physician : A case report. / Rao, Nageshkumar G.; Menezes, Ritesh G.; Nagesh, K. R.; Kamath, Ganesh S.

In: Medicine, Science and the Law, Vol. 46, No. 3, 01.07.2006, p. 263-269.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Suicide by combined insulin and glipizide overdose in a non-insulin dependent diabetes mellitus physician

T2 - A case report

AU - Rao, Nageshkumar G.

AU - Menezes, Ritesh G.

AU - Nagesh, K. R.

AU - Kamath, Ganesh S.

PY - 2006/7/1

Y1 - 2006/7/1

N2 - A case of self-injected insulin intoxication with an oral hypoglycaemic agent glipizide overdose in a type-II/non-insulin dependent diabetes mellitus (NIDDM) individual, a physician by profession, is presented with a review of the literature. The case demonstrates the need for thorough scene investigation, perusal of clinical details and complete autopsy to certify the death caused by combined insulin and glipizide overdose, and the manner of death. A meticulous search in the English literature reveals that hardly any fatal cases of combined insulin and glipizide overdose have been reported, with almost no cases from India, thus making this case report relevant and unique.

AB - A case of self-injected insulin intoxication with an oral hypoglycaemic agent glipizide overdose in a type-II/non-insulin dependent diabetes mellitus (NIDDM) individual, a physician by profession, is presented with a review of the literature. The case demonstrates the need for thorough scene investigation, perusal of clinical details and complete autopsy to certify the death caused by combined insulin and glipizide overdose, and the manner of death. A meticulous search in the English literature reveals that hardly any fatal cases of combined insulin and glipizide overdose have been reported, with almost no cases from India, thus making this case report relevant and unique.

UR - http://www.scopus.com/inward/record.url?scp=33747113743&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33747113743&partnerID=8YFLogxK

M3 - Article

VL - 46

SP - 263

EP - 269

JO - Medicine, Science and the Law

JF - Medicine, Science and the Law

SN - 0025-8024

IS - 3

ER -